Ask a doctor

Spots and Acne After Laser Hair Removal on Face? (photo)

so many spots have appeared on my neck and face after my treatments. my technician says theyre probably due to me taking pamprin a few hours before my appt. she says to apply cortisone 1% for only 3 days as a last resort if they dont fade on their own. i BADLY want them to fade, what can i do if the cortisone doesnt work? and is acne normal after treatment? how do i prevent it?

Doctor Answers (1)

Hair removal

+1

It is very important to use sunscreen after any laser treatments. Failure to do so could lead to pigmentation. It's hard to assess the reasoning of your pigmentation- whether it came from sun exposure or the settings used. When evaluating patients for laser treatment, it is important to properly assess their skin/hair types and educate on post laser hair treatment. I would use caution in steroid creams to the face, especially long term. While they will help with short term inflammation, side effects are possible. Acne may have come to surface after applying a cream to the area that was comedogenic, meaning it promotes breakouts, that you otherwise may not have applied. I would be cautious in treating the area with potentially irritating acne creams, as your skin is more sensitive after the laser treatment. Returning to the physician would offer the best results. Hope this helps. -Dr. Boris

Los Angeles Facial Plastic Surgeon
4.0 out of 5 stars 13 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...